Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Hypnopompia?

Posted by zeugma on March 11, 2006, at 6:32:24

In reply to Re: Hypnopompia? River1924, posted by tizza on March 10, 2006, at 18:44:25

> interesting River, I have suffered from this since I was about 4, sleep paralysis, excessive daytime sleepiness, terrible nightmares that continue into my bedroom and I can't move but not narcalepsy. I have just become use to it. Paul.>>

The drugs that block sleep paralysis and excessive REM are tricyclics, MAOI's, and last and least, SSRI's (this last class of drugs actually causes REM behavior disorder at a rate far higher than any other class of psychotropic med). Unfortunately, I cannot become used to it, because I do not merely experience visual, but also tactile hallucinations, intense pain that shoots my body and makes me feels as though I had fallen asleep in an electric chair. My REM latency, unmedicated, is zero- in fact on my current mix of meds (Provigil for EDS and ADHD, clonazepam for extreme social anxiety, and nortriptyline, an old TCA, for REM blockade and depression, with buspirone, a poor anxiolytic but with antidepressant properties, for additional REM blockade-)
staying awake is essential for me on this mix. Provigil does not block REM, so it actually makes me more vulnerable to sleep paralysis hypnagogic hallucinations etc. The first day I took clonazepam, I went immediately into REM when I fell asleep (so I know that clonazepam alters sleep architecture in some way that collapses sleep stages 1-4, leading to easier entry into REM).

So I take lots of caffeine, that helps the general fog, and I try to avoid excessive emotion (that is a well known trigger for cataplexy, and I believe that corticosterone increases REM pressure, and corticosterone is released during stress), but avoidance of excessive emotion, although it is the reason I relentlessly analyze every stimulus I encounter in order to drain it as much as possible of emotional significance in order to avoid increasing the REM pressure (a tactic I intuitively adopted when faced with increased hallucinations/paralysis when stressed) is not really possible in this world.

-z


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:zeugma thread:616710
URL: http://www.dr-bob.org/babble/20060310/msgs/618730.html